BrainTalk Communities 10/2006-8/2011 Archives  

Go Back   BrainTalk Communities 10/2006-8/2011 Archives > Specific Neurological Conditions (M - Z) > Multiple Sclerosis

Reply
 
Thread Tools Display Modes
  #1  
Old 02-03-2007, 01:22 AM
New2Him2 New2Him2 is offline
Distinguished Community Member
 
Join Date: Feb 2007
Location: Missouri... in the Ozarks
Posts: 144
Question Fentanyl patches

Hi, I haven't been here in a while..... hello to everyone

I finally had a doctor willing to give me pain medication for my pain, only problem is it made me itch so bad that I had to take the patch off after wearing it for only 18 hrs.

I have to say that I have had a problem for at least 4 months, if not longer, with itching and breaking out with things that look like I have been bitten by something. It is becoming more and more often. There isn't a day that goes by that I don't have to take Benadryl for it.

It did take away my pain... thankfully!! But, I read that I should have been on narcotic meds for at least 1 week before I started the patch. Does anyone know anything about this patch that could maybe help me?

I was wondering that maybe I *was* suppose to be on a narcotics med for a week before the patch like I read, to avoid the itching??

Any help would be appreciated

Grace & Peace,
New2Him2
Reply With Quote
  #2  
Old 02-03-2007, 01:09 PM
dizzyintx dizzyintx is offline
Community Member
 
Join Date: Oct 2006
Posts: 78
Default

I'm on the fentanyl patches, but I don't know about your itching. They kinda made me itch a little bit at first and I just left them on. They work great for me without feeling brain dead. I was on morphine before I started the patches so maybe that's the difference. It might just be your skin problems also. Have you thought about going on oral steroids for awhile and getting your skin condition to stop, then try the patches? I have heard there is fentanyl lollipops, but my dr has never mention them. They seem kinda hard to get according to a pain group I belong to. Another option is methadone, sounds scary, but a lot of people find relief with it. Good luck, no one should be in such pain, I do hope you find relief!
Reply With Quote
  #3  
Old 02-03-2007, 02:15 PM
Harpist Harpist is offline
Distinguished Community Member
 
Join Date: Oct 2006
Posts: 153
Default

Quote:
Originally Posted by New2Him2 View Post
It did take away my pain... thankfully!! But, I read that I should have been on narcotic meds for at least 1 week before I started the patch. Does anyone know anything about this patch that could maybe help me?

I was wondering that maybe I *was* suppose to be on a narcotics med for a week before the patch like I read, to avoid the itching??
Hi New2Him2,

I've never heard of the need for transitioning (although it is usually done because oral narcotics are tried first to give temporary relief).

I have been on the patch (during the summer months) and never had problems with itching. But I have always transitioned from hydrocodone during these periods.

Good Roads

Harpist
Reply With Quote
  #4  
Old 02-03-2007, 03:14 PM
euphoniaa euphoniaa is offline
Distinguished Community Member
 
Join Date: Oct 2006
Location: dx with MS & HNPP 7/03
Posts: 244
Default

Hi New2Him2,

I don't know anything about this particular med, but I do have rash experience . When my insurance company insisted on switching me to a generic form of the Estraderm patch I was using, I developed a rash from the adhesive. As soon as I switched back to the name brand, the rash went away.

Of course, I can't take Benadryl either, but I use Benadryl gel. It has this cooling, numbing effect and gets rid of my rashes immediately, no matter what causes them. Using the gel keeps me from getting the side effects of the oral version.

Good luck in finding relief from your pain.
__________________
DX with both MS and HNPP (a hereditary peripheral neuropathy) in July of '03, but had probably had MS for at least 30 yrs before that. I've never taken any prescription meds for either MS or MS symptoms (tried LDN for awhile).
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Tegaderm Covers for Fentanyl Patches Kira Chronic Pain 6 11-13-2009 08:40 PM
Rashes from my patches Kira Chronic Pain 14 02-07-2007 02:08 PM
Help with Duragesic Patches FLGIRLINPAIN Chronic Pain 7 01-12-2007 11:02 PM
gummy patches... sallyb Spinal Disorders 3 12-04-2006 06:06 AM
anything stronger than lidoderm patches? caudaequinasyndrome Chronic Pain 5 11-03-2006 08:13 AM


All times are GMT -4. The time now is 06:46 AM.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
BrainTalk Communities Incorporated